Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 87, NWS Little Rock, AR

April 10, 20176 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 10, 2017, 8:25 PM CDT for 6 counties in Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2017, 8:25 PM CDT (01:25 UTC)
Expired
Apr 10, 2017, 9:30 PM CDT
In force
65 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Grant County, AR, Jefferson County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:30 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 10, 6:30 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
630 PM CDT Mon Apr 10 2017

.Aviation...

An upper system and cold front will move through AR this evening and
overnight. An area of showers and thunderstorms will will slowly
move across the state, and affect mainly central and southern Taf
sites, while less over the north. VFR flight conditions with
ceilings will be seen, with MVFR ceilings with the showers and
thunderstorms. Winds ahead of the front will be south to southwest
at 5 to 15 mph, then switch to west to northwest behind the cold
front and be 5 to 15 mph with some gusts. Most of the rain will move
east overnight, but additional convection will be possible on
Tuesday. (59)

&&

.Prev Discussion.../ Issued 251 PM CDT Mon Apr 10 2017/

.Short Term....Tonight through Wednesday...
Slow moving frontal boundary will result in relatively high POPs
across the forecast area tonight and tomorrow. Upper level flow
will remain primarily from the SW, which will limit the rate of
frontal advancement. By tomorrow night the front should push
through most of the area, dropping rain chances substantially.

Main concern tonight is the potential for severe weather. Agree
with SPC outlook on area of concern. At the moment I am thinking
this will be more of a low grade severe weather event, mainly
across the southern portions of the area.

With the slow moving frontal boundary, I have upped QPF values a
bit from this morning. I would not rule out the potential for
heavy rain and flooding if some of the stronger storms train over
the same areas, although I would not expect this to be a
widespread problem tonight.

&&

.Long Term...Wednesday Night Through Sunday...
Looks like a rather unsettled weather pattern throughout the
extended as a couple of upper level shortwaves and a weak cold
front impact the state. The exact timing, strength, track of these
disturbances is uncertain per latest model output. Subtle changes
to forecast track, strength and timing of these systems will have
significant impacts on when, where, and how much rainfall takes
place. The first weak shortwave begins to impact the western
portions of the CWA as early as Thursday and could linger through
Friday with scattered and unorganized convection. That system
should move east of the area late Friday with perhaps a break in
the rain chances Fri night and Sat before the next shortwave and
weak cold front come into play Sunday and Monday. This setup looks
to be more promising for widespread showers and storms and
potentially greater overall rainfall totals. As with any system
this time of year, there could be a few strong storms, but
widespread or significant severe weather looks unlikely at this
time.

Despite the cold front entering the state Sunday, temps will remain
fairly persistent through the extended periods running just slightly
above normal. Highs generally in the upper 70s to mid 80s with lows
in the 50s to lower 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     55  69  50  75 /  60  40  10  10
Camden AR         62  71  57  78 /  80  80  30  20
Harrison AR       46  69  46  73 /  30  10   0  10
Hot Springs AR    59  68  54  76 /  80  70  20  20
Little Rock   AR  60  69  55  76 /  70  80  20  10
Monticello AR     62  72  58  78 /  50  70  40  20
Mount Ida AR      55  68  52  75 /  70  60  10  20
Mountain Home AR  49  70  46  75 /  40  10   0  10
Newport AR        57  68  51  75 /  70  50  10  10
Pine Bluff AR     61  70  56  77 /  70  80  30  10
Russellville AR   56  68  51  75 /  70  40  10  10
Searcy AR         57  67  50  75 /  70  60  20  10
Stuttgart AR      61  69  56  76 /  70  80  30  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...53 / Long Term...32
Hazardous weather outlook, Apr 10, 4:30 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook...Update
National Weather Service Little Rock AR
430 PM CDT Mon Apr 10 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
430 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Evening and Tonight

Scattered thunderstorms will be possible this evening and into
tonight, as an upper level system and cold front gradually move
through Arkansas. While the overall threat for severe weather will
remain fairly limited, a few strong to severe thunderstorms may be
seen. The best chances of seeing strong storms will be over the
southwest part of the state. The main threats will be large hail and
damaging winds. The threat of any tornadoes is very low.

Also, some locally heavy rainfall may be seen mainly over central
and southern sections of the state. Rainfall amounts could approach
1 to 2 inches in spots with an isolated and localized flash flood
threat possible as the cold front slowly pushes through.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms will remain in the forecast for Tuesday as the cold
front stalls over the state. There may remain some potential for an
isolated strong to severe thunderstorm...but the overall severe
weather threat will remain low.

Chances for thunderstorms will decrease for the rest of the
week...though an afternoon thunderstorm or two may still develop
each day. The threat for any severe weather will remain isolated.

.Spotter Information Statement...

Spotter activation is not anticipated at this time due to the
limited and isolated nature of the severe storm threat.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/62/59

In the hours before

Special weather statement, Apr 10, 5:54 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
554 PM CDT MON APR 10 2017

ARZ041-052-053-102345-
Pike AR-Clark AR-Montgomery AR-
554 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...PIKE AND
SOUTH CENTRAL MONTGOMERY COUNTIES UNTIL 645 PM CDT...

At 552 PM CDT, Doppler radar was tracking an area of strong
thunderstorms near Corinth, or near Murfreesboro, moving northeast
at 55 mph.

Small hail to half inch and winds in excess of 40 mph will be
possible with these storms. Very heavy rain will also be seen with
dangerous lightning. Localized flood of low lying areas and ponding
of water on roadways will be seen.

Locations impacted include...
Murfreesboro...                   Glenwood...
Amity...                          Daisy...
Narrows Dam...                    Halfway...
Daisy State Park...               Crater Of Diamonds State Park...
Delight...                        Antoine...
Billstown...                      Alpine...
Bear Creek Public Use Area...     Salem in Pike County...
Welsh...                          Shawmut...
Rosboro...                        Lodi...
Pike City...                      Nathan...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3442 9356 3415 9319 3395 9354 3397 9364
      3398 9365 3398 9368 3400 9373 3401 9383
      3418 9382 3419 9390 3420 9391
TIME...MOT...LOC 2252Z 240DEG 49KT 3405 9378

59
Special weather statement, Apr 10, 6:41 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
641 PM CDT MON APR 10 2017

ARZ034-046-047-056-057-065-110030-
Monroe AR-Desha AR-Arkansas AR-Prairie AR-Woodruff AR-Jefferson AR-
641 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOODRUFF...EASTERN
PRAIRIE...NORTHEASTERN DESHA...MONROE...SOUTHEASTERN JEFFERSON AND
ARKANSAS COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Des Arc to 9 miles northwest of Brinkley
to near Fredonia. Movement was east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Stuttgart...                      Brinkley...
Des Arc...                        Clarendon...
De Valls Bluff...                 White River National Wildlife R...
Gillett...                        Holly Grove...
Fredonia...                       Almyra...
St. Charles...                    Ulm...
Roe...                            Hunter...
Alfrey...                         Allendale...
Dobbs Landing...                  Peppers Landing...
Palmer...                         Hallsville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3405 9089 3411 9157 3507 9154 3509 9104
      3501 9104 3500 9114 3492 9115 3491 9111
      3487 9110 3474 9110 3473 9105 3447 9105
      3447 9100 3434 9100 3433 9106 3422 9106
      3412 9111 3410 9088
TIME...MOT...LOC 2341Z 263DEG 22KT 3499 9146 3497 9132 3486 9133

57
Special weather statement, Apr 10, 6:42 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
642 PM CDT MON APR 10 2017

ARZ052>054-110030-
Hot Spring AR-Pike AR-Clark AR-
642 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...PIKE...SOUTHWESTERN HOT
SPRING AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking an area of strong
thunderstorms near Crater Of Diamonds State Park, or near
Murfreesboro, moving northeast at 40 mph.

Small hail from pea size to half inch and winds in excess of 40 mph
will be possible with these storms. Very heavy rain will also be
seen with dangerous lightning. Localized flood of low lying areas
and ponding of water on roadways will be seen.

Locations impacted include...
Arkadelphia...                    Murfreesboro...
Gurdon...                         Amity...
Caddo Valley...                   Okolona...
Beirne...                         Gum Springs in Clark County...
Halfway...                        Crater Of Diamonds State Park...
Narrows Dam...                    Richwoods...
Delight...                        Antoine...
Billstown...                      Alpine...
Curtis...                         Point Cedar...
Nathan...                         Pisgah...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3417 9382 3434 9343 3434 9341 3437 9337
      3409 9289 3383 9322 3385 9330 3389 9330
      3396 9337 3396 9348 3394 9352 3400 9373
      3401 9383
TIME...MOT...LOC 2341Z 239DEG 35KT 3403 9358

59
Special weather statement, Apr 10, 6:46 PM CDT, 1 hour 39 minutes before
Special Weather Statement...Corrected
National Weather Service Little Rock AR
646 PM CDT MON APR 10 2017

ARZ034-046-047-056-057-065-110030-
Monroe AR-Prairie AR-Woodruff AR-
646 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOODRUFF...EASTERN
PRAIRIE...NORTHERN MONROE COUNTIES...UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Des Arc to 9 miles northwest of Brinkley
to near Fredonia. Movement was east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Stuttgart...                      Brinkley...
Des Arc...                        Clarendon...
De Valls Bluff...                 White River National Wildlife R...
Gillett...                        Holly Grove...
Fredonia...                       Almyra...
St. Charles...                    Ulm...
Roe...                            Hunter...
Alfrey...                         Allendale...
Dobbs Landing...                  Peppers Landing...
Palmer...                         Hallsville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3500 9115 3492 9115 3491 9111 3487 9111
      3487 9110 3479 9111 3472 9155 3507 9154
      3509 9104 3501 9104
TIME...MOT...LOC 2343Z 263DEG 22KT 3499 9144 3497 9130 3486 9131

57

Corrected counties and polygon
Special weather statement, Apr 10, 7:27 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
727 PM CDT MON APR 10 2017

ARZ052>054-062-066-110115-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-Ouachita AR-
727 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...SOUTHEASTERN PIKE...
WESTERN CALHOUN...WESTERN DALLAS...NORTHWESTERN OUACHITA AND SOUTHERN
HOT SPRING COUNTIES UNTIL 815 PM CDT...

At 726 PM CDT, Doppler radar was tracking an area of strong
thunderstorms over Beirne, or 12 miles northeast of Prescott, moving
east at 40 mph.

Small hail from pea to half inch and winds in excess of 40 mph will
be possible with these storms. Very heavy rain will also be seen
with dangerous lightning. Localized flood of low lying areas and
ponding of water on roadways will be seen.

Locations impacted include...
Camden...                         Arkadelphia...
Gurdon...                         Sparkman...
Chidester...                      Okolona...
Whelen Springs...                 Beirne...
Gum Springs in Clark County...    Poison Springs State Park...
White Oak Lake State Park...      Richwoods...
Amy...                            Curtis...
Ouachita...                       Reader...
Vaden...                          Warner...
Lester...                         Dalark...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3377 9310 3381 9314 3380 9319 3383 9322
      3384 9327 3386 9330 3389 9330 3396 9337
      3395 9341 3400 9347 3423 9290 3355 9277
      3352 9311
TIME...MOT...LOC 0026Z 265DEG 36KT 3392 9322

59
Special weather statement, Apr 10, 8:07 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
807 PM CDT MON APR 10 2017

ARZ053>055-062-063-066-067-110145-
Hot Spring AR-Grant AR-Cleveland AR-Calhoun AR-Clark AR-Dallas AR-
Ouachita AR-
807 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...
SOUTHEASTERN CLARK...SOUTHWESTERN GRANT...NORTHERN CALHOUN...
DALLAS...OUACHITA AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL 845 PM
CDT...

At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Arkadelphia to near Sparkman to
near Poison Springs State Park. Movement was east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Camden...                         Sheridan...
Fordyce...                        Bearden...
Leola...                          Sparkman...
Thornton...                       Carthage...
Chidester...                      Jenkins Ferry State Park...
Dogwood...                        Poison Springs State Park...
Harlow...                         Highland Industrial Park...
Thiel...                          White Oak Lake State Park...
East Camden...                    Amy...
Ain...                            Lono...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3362 9311 3383 9303 3419 9300 3432 9235
      3399 9231 3358 9238 3352 9311
TIME...MOT...LOC 0107Z 249DEG 34KT 3415 9291 3387 9286 3361 9304

Brown

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:27 PM CDTSpecial Weather StatementLZKClark, Ouachita48 min
Apr 10, 8:07 PM CDTSpecial Weather StatementLZKDallas, Grant, Ouachita38 min
Apr 10, 9:15 PM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Desha, Grant, Jefferson, Lincoln and 1 more60 min
Apr 10, 9:36 PM CDTSpecial Weather StatementLZKLonoke, Prairie, Pulaski39 min
Apr 10, 10:15 PM CDTSpecial Weather StatementLZKArkansas45 min
Apr 10, 10:20 PM CDTSpecial Weather StatementLZKLonoke, Monroe, Prairie55 min
Apr 10, 11:05 PM CDTSpecial Weather StatementLZKBradley40 min
Apr 10, 11:46 PM CDTSpecial Weather StatementLZKBradley44 min
Apr 11, 12:17 AM CDTSpecial Weather StatementLZKBradley43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.